Patient Comments: Hyperthyroidism - Treatments

What was your treatment for hyperthyroidism?

Comment from: Mary, 55-64 Female (Patient) Published: June 17

My primary care physician called me and told me that my thyroid levels were 28. I've been on 50MCG of generic for Synthroid for many years and she is increasing my dose to 125mcg. I am a Type 2 diabetic and take Metformin 2 times a day, I have an IGG immune deficiency in which I do SubQ treatments once a week for the rest of my life, plus I'm also taking 10mg of Lipitor.

Was this comment helpful?Yes
Comment from: blackqueen, 45-54 Female (Patient) Published: April 16

I was just diagnosed with hyperthyroidism. I suffer from constipation, sweating, difficulty in remembering names, and depression. I can't sleep and have lost so much weight that I embarrassed. My coworkers wonder what is wrong. This is a horrible thing to have. My doctor just put me on methimazole until I see a specialist. Some days I don't even eat. Other days, eating is all I do and then it makes me feel like throwing up. I just wish I could be back to normal.

Was this comment helpful?Yes
Comment from: Suzgoatfan, 55-64 Female (Patient) Published: January 10

This is my 3rd bout of hyperthyroidism in 10 years. I gain weight every time, have hand tremors more so on my right hand. I also feel aggravated, memory issues, body pain, and slight vision changes. I am taking 10 mg of Methimazole once a day, but still feeling jumpy. My heart rate and BP is normal this time around. I am wondering why I'm hyper after 3 years of being normal.

Was this comment helpful?Yes
Comment from: Bill A, 45-54 Male (Patient) Published: July 25

Since January, I have been suffering with an overactive thyroid. I was constipated constantly but frequently urinated. I mean all the time. The doctor put me on medication four weeks ago. I also had to take two kinds of water pills and have lost 35 pounds of water weight. My old clothes do not fit. I weigh 165 pounds now. I was so swollen that I could not tie my shoes or walk up stairs. I was tired all the time. I'm glad for modern medicine and for my doctor.

Was this comment helpful?Yes
Comment from: edfunked64, 35-44 Male (Patient) Published: November 09

I was diagnosed with hyperthyroidism many years ago my doctor prescribed me to take neo-mercazole 20 mg together with 5 mg of amlodipine, calcium and 10 mg of propranolol. I take neo-mercazole and amlodipine after breakfast and take calcium together with propranolol. I take this medicine for about 4 years now and it calm all symptoms that I have before hope it can help all who will read this.

Was this comment helpful?Yes
Comment from: Cam, 35-44 Female (Patient) Published: November 05

I have been diagnosed with Grave's disease for eight years now and have been on Tapazole for the entire time. I recently got a second opinion and was taken off the medication to see if I would be in remission, but I was not. The medication helps but I still have heart palpitations, night sweats, heat intolerance, and fatigue. It's manageable but I do notice the symptoms are worse when I am under stress, even good stress like a new exercise program. I found I can go on long walks and hikes and be ok but anything else puts my immune system under attack. I found listening to my body and trying to keep a steady pace helps but not always easy in this world.

Was this comment helpful?Yes
Comment from: Jay, 35-44 Female (Patient) Published: February 24

I was diagnosed with hyperthyroidism in September 2009. The symptoms were swelling of my legs and excessive tiredness and inability to even remember people's names. I am now on thyroid reduction medication that has not been able to help. I am not seeking help as I do lose energy even early in the morning I wake up tired.

Was this comment helpful?Yes
Comment from: lovely, 45-54 Female (Patient) Published: December 13

I had tremors and some mild skin flush. No problems sleeping, eating or losing weight. My Aunt has the same problem. I did have some strange dreams at the being of the med. methimazole. Within 2 months my dose drops from 20mg to 5 mg once daily. I'm going off the med. in 2 days. I feel like myself again. Hopeful it stays in remission.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Hyperthyroidism - Symptoms Question: For hyperthyroidism, what were the symptoms and signs you experienced?

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.